Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 20, 2004, 3:55 PM CDT for Orange County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 20, 2004, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 63 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS54 KLCH 202055 SVRLCH TXC361-202200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 355 PM CDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN SOUTHEAST TEXAS. * UNTIL 500 PM CDT. * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER MAURICEVILLE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST ORANGE...VIDOR AND ORANGE. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3023 9374 3023 9405 3006 9405 3003 9375 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:38 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 20, 1:38 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 138 PM CDT SUN JUN 20 2004 .SYNOPSIS... Gulf breezes make a weak return tonight. The previously-mentioned surface boundary will wash-out while drifting north. Further-up, advecting Oklahoma air will keep the midtroposphere dry. Gulf breezes will freshen tomorrow under the expanding afternoon surface layer. A few shortwaves, embedded within the westerlies, will trek over Louisiana giving a boost to the hit-and-miss thunderstorms, especially across the Lafayette and Alexandria areas. The GFS model depicts a cold front advancing through the Red River Valley Tuesday evening. The consequent frontal pulses will propagate south, setting-off strong thunderstorms overnight Tuesday into Wednesday, especially across the Piney Hills of Texas and Louisiana. .DISCUSSION... Advecting Gulf breezes will bring-back more seasonable temperatures and dewpoints, under mainly partly cloudy skies. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 90 75 89 / 20 20 0 20 BPT 75 90 75 90 / 20 20 0 20 AEX 71 91 72 90 / 20 40 0 20 LFT 73 90 75 89 / 20 40 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/21
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SUN JUN 20 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT SUN JUN 20 2004 .DAY ONE...TODAY AND TONIGHT... A STATIONARY BOUNDARY NORTH OF THE AREA WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE IN CENTRAL LOUISIANA AND INLAND SOUTHEAST TEXAS...OTHERWISE SEVERE WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCES FOR RAIN WILL DROP SLIGHTLY ON MONDAY WITH DRIER AIR FILTERING INTO THE REGION. AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THE WEEKEND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:09 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.